MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC HF CATHETER 5F FULL TRAY (TRIPLE-LUMEN); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC HF CATHETER 5F FULL TRAY (TRIPLE-LUMEN); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Pain (1994)
Date of Event 03/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of redq1548 showed one other similar product complaint(s) from this lot number.The complaints for this lot number (redq1548) have been reported from the same facility.
 
Event or Problem Description
It was reported "vascular access team contacted by bedside rn stating picc was fractured, leaking and patient reporting pain in left upper arm and left side of neck.Instructed rn to not use picc line; physician notified and plans made to remove the picc.Unable to perform picc exchange or place new picc at that time, since patient was not npo.Procedure scheduled for the following day.Duplex doppler ultrasound performed to evaluate arm and neck pain associated with picc.No deep venous thrombosis identified within the left upper extremity venous system.".
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a leak is confirmed; however, the exact cause is unknown.One 5 fr triple lumen powerpicc provena catheter was returned for evaluation.An initial visual observation showed use residue on the returned sample.A 0.8 cm long split was observed in the grey lumen of the catheter about 0.9 cm distal to the molded joint.The catheter appeared to have been flattened in this area of the split.The ink of the 0 cm and 3-6 cm depth markers as well as the extension legs and molded joint was observed to be faded.A microscopic observation revealed the split in the catheter was incomplete in some locations along its length and was still connected on the interior wall of the catheter at some points.The split was observed to be mostly straight, with a small ¿s¿-shaped curve near the center of the split.Longitudinal creases were observed in the catheter parallel to and on either side of the spilt.Two circumferential kinks were observed in the catheter proximal to the split.The surfaces of the split were observed to be flat and granular, which is indicative of a tearing failure mode.While the root cause of the damage could not be determined, the location and physical characteristics of the split suggest the catheter was most-likely damaged due to prolonged circumferential compression.A lot history review (lhr) of redq1548 showed one other similar product complaint(s) from this lot number.The complaints for this lot number (redq1548) have been reported from the same facility.
 
Event or Problem Description

Brand Name
POWERPICC HF CATHETER 5F FULL TRAY (TRIPLE-LUMEN)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key10009818
Report Number3006260740-2020-01556
Device Sequence Number2897087
Product Code LJS
UDI-Device Identifier00801741028168
UDI-Public(01)00801741028168
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K053501
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Model NumberN/A
Device Catalogue Number3385108Q
Device Lot NumberREDQ1548
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/14/2020
Event Location Hospital
Initial Date Received by Manufacturer 04/07/2020
Supplement Date Received by Manufacturer05/26/2020
Initial Report FDA Received Date04/29/2020
Supplement Report FDA Received Date06/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age8 YR
Patient Weight22